Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diarrhea, watery and loose stools, fever, abdominal pain. Prescribed electoral and loperamide. Will diarrhea subside by itself? - Online Doctor Chats

Date : 28-May-2013
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User:Hello Dr
Doctor:How are you doing
User:I am 37yrs old
User:since morning today, I have had 5 loose motions, watery, fever 99.8, some abdonimal pain,
Doctor:Any vomiting?
Doctor:Did you eat anything from outside?
User:not really...
Doctor:Its probably an infection in the intestines or food poisoning, XXXXXX
Doctor:First thing is that you have to take plenty of fluids
Doctor:Take 1 packet of electral and dissolve in 1 litre water
Doctor:Drink as much as you can
Doctor:I want you to be drinking atleast 3-4 packets in a day
Doctor:Secondly, is the diarrhoea getting better or is it equally bad?
User:it is equally bad
Doctor:You would need a drug like loperamide, XXXXXX
User:ok.... for stopping stools?
Doctor:But its a prescription drug and I cannot give it to you in this forum
Doctor:Diarrhoea will get controlled
Doctor:But if after having it, you have diarrhoea, we will start you an antibiotic
Doctor:You will need to speak with a physician in person
User:you mean if dairrhoea does not get controlled.... I will need antibiotics ?
Doctor:Usually, if you have 1 dose of this drug
Doctor:the diarrhoea will get controlled
User:ok..... if diarhhoea gets controlled....what do I do about fever etc?
Doctor:It'll go away on its own
Doctor:Its due to the infection
Doctor:Or you can have tablet crocin 1 tablet as and when required
User:but infection will go away without antibiotics?
Doctor:Its not something we need to worry about
Doctor:it is difficult to say, XXXXXX that its an infection or its food poisoning
Doctor:We will have to wait and see
User:ok.... should I wait for a day?
User:also anything for stomach ache?
Doctor:That should also subside on its own, XXXXXX
Doctor:A drug called hyoscine is given
Doctor:Again its a prescription drug and we cant give it in this forum
Doctor:So what I suggest is
Doctor:That you have lots of fluids
Doctor:and just wait for 1-2 hours
Doctor:If the diarrhoea doesnt get better, see a physician and ask for the drugs I told you
User:ok, thanks Doctor
Doctor:In all probabilty, you'll be fine in 1 day
Doctor:Thanks for consulting me
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor